I am 22 years young and I been taking 10mgs of Lexapro for about 2years and 3months for my anxiety. Before I got on lexopro I had really bad anxiety everyday to where I couldnt breath, my heart starts racing, palms sweating, and I would get scared. Since I been on lexapro it worked i stopped having anxiety my life was better. But just a week ago I had to check in with my doctor for a refill on my prescription and she took me off it because I had been taking it too long she said I should have been on it for 3 months which confuses me because my doctor always gave the pharmacists permission to keep my perscription going then she changed me to celexa 20mgs she told me to try it but only when I need it and also gave me a prescription of Zanax 25mgs for insomnia. Im not going to take the new prescription my doctor recommended me I dont trust it I know nothing about it and top it all off my doctor said she dont like Celexa for me but prescibed it to me anyway so im not taking it. It has been days since I stopped Lexapro and I been having withdrawals I have upset stomach, nausea, dizziness, shock like sensations throughout my body, it makes me want to stay in bed until these withdrawals pass, Sensitivity to light and noise when I turn my head it hurts Its horrible and I get hot for no reason, irritable, and frustrated. I cry cuz i dont like feeling like this I want to get better but I dont know when its going to end. I thought I was the only person that felt like this but after reading a bunch of people that have withdrawals from Lexapro like me I feel better and not alone. Im not going to take any medication im going to do without anxiety pills I know im strong and everybody else that has withdrawals from Lexapro. We can get through the withdrawals
Hey Mija Loera,
You are going to experience withdrawls for several weeks if you decide to continue on this path. I'm not sure why your doctor said the thngs she said, it is very confusing indeed, but you need to reconsider the plan you have here. It would be much better to taper off the Lexapro if you have any left. Even if you were to start the Celexa you should taper off the Lexapro, not just stop it abruptly.
You spoke of having Xanax and you said your doctor prescribed 25 mgs? That is way too much Xanax. Please if you are taking the xanax reread the bottle and only take up to 2 mgs maximum and preferably less than this at anyone time. No more than 4 mgs per day.
I can only support you in whatever decision you make. I am concerned that you are not treating your illness. You are strong individual, but you may need help combating the anxiety. If you feel like you are unable to withstand the withdrawls, consider tapering from the Lexapro. If the anxiety resurfaces consider taking the Celexa. It is a good medication for anxiety. It needs to be taken daily, not a needed, in order to work. It may take being on it several weeks before it becomes effective in treating the anxiety.
Wishing you the very best in what ever decision you make,
Hey Mija Loera
I completley agree with what Laurie said,she is very good at giving advice and knows what she is talking about.
You should really consider tapering off the lexapro,i was swithed from lexapro to prozac a few weeks back and the withdrawls i suffered were unreal and that was going from one med to another so i can imagine what you're going through at the moment so for your own sake i would taper off lexapro and maybe give the celexa a try.If your doc was'nt happy with celexa been for you,then why prescribe it?I would'nt blame you been confused!
None of us wants to be on medication but sometimes it takes some meds to level us out,especially when you suffer from anxiety,I suffer from it myself and its a horrible thing to have but i found since changing meds,it has calmed a little.Also are you sure it was 25mg xanax you were prescribed or was it 0.25?As Laurie said 25mg is a hell of a lot to prescribe you with and careless on your doctors part.
Anyway good luck with whatever you decide to do,hope you feel better soon but its not the end of the world if you do decide to try celexa and if you're concerned get a second opinion from another doctor
Take care and all the best
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Jun 2010 • 6 answers
Posted 7 Mar 2011 • 2 answers
Posted 9 Jul 2011 • 12 answers
Posted 1 Dec 2011 • 3 answers
Posted 21 Oct 2015 • 2 answers